Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On Kolmogorov’s inequalities $\tilde {f}_p \leq C_p$, $f_1$, $0<p<1$
HTML articles powered by AMS MathViewer

by Burgess Davis PDF
Trans. Amer. Math. Soc. 222 (1976), 179-192 Request permission

Abstract:

Let $\mu$ be a signed measure on the unit circle A of the complex plane satisfying $|\mu |(A) < \infty$, where $|\mu |(A)$ is the total variation of $\mu$, and let $\tilde \mu$ be the conjugate function of $\mu$. A theorem of Kolmogorov states that for each real number p between 0 and 1 there is an absolute constant ${C_p}$ such that ${({(2\pi )^{ - 1}}\smallint _0^{2\pi }|\tilde \mu ({e^{i\theta }}){|^p}d\theta )^{1/p}} \leqslant {C_p}|\mu |(A)$. Here it is shown that measures putting equal and opposite mass at points directly opposite from each other on the unit circle, and no mass any place else, are extremal for all of these inequalities, that is, if $\nu$ is one of these measures the number ${({(2\pi )^{ - 1}}\smallint _0^{2\pi }|\tilde \nu ({e^{i\theta }}){|^p}d\theta )^{1/p}}/|\nu |(A)$ is the smallest possible value for ${C_p}$. These constants are also the best possible in the analogous Hilbert transform inequalities. The proof is based on probability theory.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A36, 60J65
  • Retrieve articles in all journals with MSC: 42A36, 60J65
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 222 (1976), 179-192
  • MSC: Primary 42A36; Secondary 60J65
  • DOI: https://doi.org/10.1090/S0002-9947-1976-0422983-7
  • MathSciNet review: 0422983